Article Text

Reminder of important clinical lesson
Post liver transplant tuberculosis
  1. Luis Vaz Rodrigues1,
  2. Judit Gandara2,
  3. João Pires3,
  4. Raquel Duarte4,
  5. Fernando Calvário4,
  6. Miguel Dominguez5,
  7. Aurora Carvalho4,
  8. Rui Seca2
  1. 1
    Centro Hospitalar de Coimbra, Pulmunology, Quinta dos Vales, S. Martinho do Bispo, Coimbra, 3041-801, Portugal
  2. 2
    Centro Hospitalar do Porto, Surgery, Centro Hospitalar do Porto, Porto, 4099 - 001, Portugal
  3. 3
    Centro Hospitalar do Porto, Radiology, Centro Hospitalar do Porto, Porto, 4099 - 001, Portugal
  4. 4
    Centro de Diagnóstico Pneumológico, Pulmunology, Centro de Diagnóstico Pneumológico, Vila Nova de Gaia, 4400-095, Portugal
  5. 5
    Centro Hospitalar do Porto, Surgical Pathology, Centro Hospitalar do Porto, Porto, 4099 - 001, Portugal
  1. Luis Vaz Rodrigues, luis.vaz.rodrigues{at}gmail.com

Summary

We report on a patient diagnosed with disseminated (hepatic and pulmonary) tuberculosis in the context of immunosuppression following liver transplant. During the administration of anti-tuberculosis drugs an abrupt elevation of liver enzymes was detected leading us to suspect drug toxicity rather than graft rejection. Nevertheless, careful surveillance and adjustment of serum levels of immunosuppressant drugs permitted continuance of tuberculosis treatment with no further side effects.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: none.

  • Patient consent: Patient/guardian consent was obtained for publication.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.